Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 3, NWS State College, PA

February 6, 20254 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Feb 6, 2025, 1:32 PM EST for 4 counties in Pennsylvania. It took effect at Feb 7, 2025, 1:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 1:32 PM EST (18:32 UTC)
In effect from
Feb 7, 2025, 1:00 AM EST
Expired
Feb 7, 2025, 12:00 PM EST
In force
11 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 93 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
421 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

645 
WWUS71 KCTP 061832
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
132 PM EST Thu Feb 6 2025

PAZ024-025-033-034-070645-
/O.NEW.KCTP.WI.Y.0003.250207T0600Z-250207T1700Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Somerset, Johnstown, Bedford, and Altoona
132 PM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 1 AM to noon EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl
4 follow-up statements
168 
WWUS71 KCTP 070007
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
707 PM EST Thu Feb 6 2025

PAZ036-057-059-063>066-070800-
/O.NEW.KCTP.FG.Y.0001.250207T0007Z-250207T0800Z/
Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Harrisburg, Gettysburg, Chambersburg,
Carlisle, Hershey, York, Lancaster, and Lebanon
707 PM EST Thu Feb 6 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, 
  and York Counties.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

* ADDITIONAL DETAILS...The fog should become less dense overnight as 
  the wind picks up.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low-beam headlights, and leave 
plenty of distance ahead of you.

&&

$$

PAZ024-025-033-034-071400-
/O.CON.KCTP.WI.Y.0003.250207T0600Z-250207T1700Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Johnstown, Altoona, Somerset, and Bedford
707 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 1 AM to noon EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Dangelo
797 
WWUS71 KCTP 070757
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
257 AM EST Fri Feb 7 2025

PAZ036-057-059-063>066-071000-
/O.EXT.KCTP.FG.Y.0001.000000T0000Z-250207T1000Z/
Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Carlisle, Gettysburg, Lebanon, York,
Lancaster, Harrisburg, Chambersburg, and Hershey
257 AM EST Fri Feb 7 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS 
MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, 
  and York Counties.

* WHEN...Until 5 AM EST early this morning.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

* ADDITIONAL DETAILS...The fog should become less dense overnight as 
  the wind picks up.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your low-beam headlights, and leave 
plenty of distance ahead of you.

&&

$$

PAZ024-025-033-034-071700-
/O.CON.KCTP.WI.Y.0003.000000T0000Z-250207T1700Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Johnstown, Bedford, and Somerset
257 AM EST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until noon EST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert
184 
WWUS71 KCTP 071028
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
528 AM EST Fri Feb 7 2025

PAZ036-057-059-063>066-071130-
/O.EXP.KCTP.FG.Y.0001.000000T0000Z-250207T1000Z/
Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
Including the cities of Carlisle, Lebanon, Chambersburg,
Lancaster, Gettysburg, Hershey, York, and Harrisburg
528 AM EST Fri Feb 7 2025

...DENSE FOG ADVISORY HAS EXPIRED...

The visibility is improving.

$$

PAZ024-025-033-034-071700-
/O.CON.KCTP.WI.Y.0003.000000T0000Z-250207T1700Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Bedford, Somerset, and Johnstown
528 AM EST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...Until noon EST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Colbert
209 
WWUS71 KCTP 071648
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1148 AM EST Fri Feb 7 2025

PAZ024-025-033-034-071800-
/O.EXP.KCTP.WI.Y.0003.000000T0000Z-250207T1700Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Bedford, Altoona, Johnstown, and Somerset
1148 AM EST Fri Feb 7 2025

...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY...

Gusty winds from the west northwest will gradually diminish this 
afternoon into the evening.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 1:02 PM EST, 30 minutes earlier.

Area forecast discussion, Feb 6, 1:02 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service State College PA
102 PM EST Thu Feb 6 2025

.SYNOPSIS...
* Increasingly windy tonight into Friday with cloud breaks
* Active early February winter weather pattern continues with
  snow and ice accumulation likely Saturday afternoon through
  Saturday night
* Another period of winter weather is forecast next Tuesday

&&

.NEAR TERM /THROUGH TONIGHT/...
Allowed winter headlines to expire at noon with icy mix ending
and temps slowly rising above the freezing mark. Expect low
cloud to persist over most of the area this afternoon with
areas of fog and drizzle. Vis sat trends indicate some breaks in
the clouds should develop over the south central ridge and
valley region downwind of the Allegheny Front. Latest trends
favor a slower warmup vs. guidance with 12-24Z max temps
occurring closer to 24Z.

The wind becomes the main concern into tonight with the last few
runs of the HREF signaling risk of advy level gusts (850mb wind
max >60kt) focused over the favorable downsloping region in
south central Alleghenies and in the eastern Laurel Highlands.
Consideration toward issuing an advisory before the end of the
shift in coordination with PBZ and LWX.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
630 AM update.

I did add a chc of snow showers late tonight amd early
Friday across the far northwest. Not all that cold aloft
for much, just more to blend in.

Earlier discussion below.

Ran forecast builder on the tonight into Friday night portion
of the fcst here, timing of the system for Saturday looks
similar to what we had. No big changes.

As noted above, I did lower high temperatures for this
afternoon.

Winds later this afternoon into tonight may not be all that
strong, if we don't get real warm. Back on Monday night, gusty
winds pushed the temperature above 60 degrees across the south
just after Midnight. Not seeing that much warming with the
current guidance. Situation would be different if it was early
afternoon and or we were closer to the upper level wind max.

Anyway, the main issue is another storm later Saturday, very
similar in nature to the current one. Pattern favors a tight
north to south temperature gradient, and where storms track
toward the Great Lakes early on, then quickly jump to the
coast.

Back to the wind, while not really warning or advisory level,
still expect it to be windy later today into Friday, with
gusts 30-40 mph over the Alleghenies.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
On the large-scale, an active zonal flow pattern aloft will keep
a steady diet of synoptic-scale disturbances moving through the
Mid-Atlantic states through a good part of next week. As a result,
depending on to what degree each individual one amplifies, we
can anticipate systems featuring at least either light snow,
and/or a light wintry mix, about every 2-3 days.

The first of such systems is slated to impact the Commonwealth
late Saturday afternoon and Saturday night, exiting the region
from west to east on Sunday. Once again, given the lower-level
cold dome in place and the likelihood for warmer air aloft to
overrun it, we should see a snow to wintry mix transition.

Although it is too early to pinpoint exact snow accumulations/ice
accretions, potentially 3+" of snow (most likely near and north
of I-80) and measurable ice accretions (most likely near and
south of US-22/I-78) appear quite possible.

By Monday night/Tuesday, another fast moving system could impact
PA. At this early juncture, this system may track a little
farther south, which could feature more snow (as opposed to a
wintry mix), and also more precipitation for areas south of I-80
vs. farther north. However, this event is still a number of days
out, so inevitable small shifts could make a meaningful difference
in sensible weather.

Please stay tuned for later updates on both of the above
mentioned winter-time systems in the coming days.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Areas of light rain/drizzle and fog with widespread low clouds
(LMVFR to LIFR) to start the afternoon across central PA. As the
wind continues to shift toward a mean 240-270 degree component,
we expect terminals east of the Allegheny Front to begin to
improve while the upslope flow keeps sub-VFR cigs at KBFD and
KJST. A low level wind max will result in gusts 25-35kt focused
over KJST and KAOO late tonight into Friday and also result in
LLWS.

Outlook...

Fri...MVFR cigs possible early over the western airspace;
otherwise VFR with sfc wind gusts 25-30kts early.

Sat...Sub-VFR restrictions associated with snow and wintry mix
mainly from the afternoon through Saturday night.

Sun...Sub-VFR cigs possible, especially over the western
airspace.

Mon...A slight chance of snow over south central PA.

Tue...Snow and IFR restrictions possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Martin
LONG TERM...Jurewicz
AVIATION...Steinbugl
Hazardous weather outlook, Feb 6, 12:02 PM EST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1202 PM EST Thu Feb 6 2025

PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-071715-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton-
Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
1202 PM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of snow and ice accumulation could result in hazardous travel
conditions on Saturday afternoon through Saturday night and again on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-025-033-034-071715-
Cambria-Blair-Somerset-Bedford-
1202 PM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Wind gusts over 40 mph are possible late tonight into Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of snow and ice accumulation could result in hazardous travel
conditions Saturday afternoon through Saturday night and again on
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

In the hours before

Local storm report, Feb 6, 9:16 AM EST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
916 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Sleet            Liverpool               40.57N 76.99W
02/06/2025  M0.5 Inch        Perry              PA   Public

&&

NPB
Local storm report, Feb 6, 9:39 AM EST, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
939 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Freezing Rain    2 ESE Port Matilda      40.79N 78.02W
02/06/2025  M0.10 Inch       Centre             PA   Trained Spotter

&&

NPB
Local storm report, Feb 6, 10:25 AM EST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1025 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Freezing Rain    1 SSE Geistown          40.28N 78.87W
02/06/2025  M0.25 Inch       Cambria            PA   Trained Spotter

&&

NPB
Local storm report, Feb 6, 11:17 AM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1117 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     Freezing Rain    4 W Vinco               40.41N 78.92W
02/06/2025  M0.35 Inch       Cambria            PA   Trained Spotter

&&

NPB
Local storm report, Feb 6, 12:04 PM EST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1204 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Snow             1 E Grampian            40.97N 78.59W
02/06/2025  M1.0 Inch        Clearfield         PA   CO-OP Observer

            CO-OP Observer station GRMP1 Grampian.

0700 AM     Snow             1 ENE Renovo            41.33N 77.73W
02/06/2025  M1.0 Inch        Clinton            PA   CO-OP Observer

            CO-OP Observer station RVOP1 Renovo.

0700 AM     Snow             1 NW Biglerville        39.93N 77.25W
02/06/2025  M1.0 Inch        Adams              PA   CO-OP Observer

            CO-OP Observer station BGLP1 Biglerville.

0800 AM     Snow             3 NW Lewis Run          41.90N 78.71W
02/06/2025  M1.0 Inch        McKean             PA   CO-OP Observer

            CO-OP Observer station BDFP1 Bradford 5SW.

&&

NPB
Local storm report, Feb 6, 12:05 PM EST, 1 hour 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
1205 PM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     Freezing Rain    3 NE Geistown           40.32N 78.83W
02/06/2025  M0.38 Inch       Cambria            PA   ASOS

            ASOS station KJST Johnstown Airport.

1120 AM     Freezing Rain    3 S Lititz              40.12N 76.30W
02/06/2025  M0.30 Inch       Lancaster          PA   ASOS

            ASOS station KLNS Lancaster Airport.

1104 AM     Freezing Rain    1 SSE Martinsburg       40.30N 78.32W
02/06/2025  M0.17 Inch       Blair              PA   AWOS

            AWOS station KAOO Altoona-Blair County
            Airport.

1145 AM     Freezing Rain    1 ESE Highspire         40.20N 76.77W
02/06/2025  M0.17 Inch       Dauphin            PA   ASOS

            ASOS station KMDT Harrisburg Intl Airport.

1138 AM     Freezing Rain    1 WSW Thomasville       39.92N 76.88W
02/06/2025  M0.16 Inch       York               PA   ASOS

            ASOS station KTHV York Airport.

1102 AM     Freezing Rain    2 NNE Clearfield        41.05N 78.42W
02/06/2025  M0.14 Inch       Clearfield         PA   ASOS

            ASOS station KFIG Clearfield Airport.

1056 AM     Freezing Rain    1 WSW Steelton          40.22N 76.85W
02/06/2025  M0.11 Inch       York               PA   ASOS

            ASOS station KCXY Capitol City Airport.

1141 AM     Freezing Rain    3 WSW Cyclone           41.80N 78.63W
02/06/2025  M0.09 Inch       McKean             PA   ASOS

            ASOS station KBFD Bradford Airport.

1125 AM     Freezing Rain    1 N Selinsgrove         40.82N 76.87W
02/06/2025  M0.03 Inch       Snyder             PA   ASOS

            ASOS station KSEG Selinsgrove.

1128 AM     Freezing Rain    Montoursville           41.25N 76.92W
02/06/2025  M0.01 Inch       Lycoming           PA   ASOS

            ASOS station KIPT Williamsport Airport.

&&

NPB

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.